Alert archive / Iowa / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Quad Cities, IA

March 14, 202521 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this red flag warning at Mar 14, 2025, 2:31 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 9 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2025, 2:31 AM CDT (07:31 UTC)
In effect from
Mar 14, 2025, 1:00 PM CDT
Expired
Mar 14, 2025, 10:00 PM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 7:10 PM CDTTSTM WND GST 601 W Medill, MORelay of a 55 to 60 MPH thunderstorm wind gust.
Mar 14, 7:15 PM CDTTSTM WND GST 601 Se Fairfield Municipa, IAAWOS station KFFL Fairfield Arpt.
Mar 14, 7:34 PM CDTTSTM WND GST 611 S Stockport, IAEM reported a 61 mph wind gust just south of Stockport.
Mar 14, 7:35 PM CDTTSTM WND GST 604 Wsw Newhall, IAMesonet station RVHI4 Us-30 At Us-218.
Mar 14, 7:37 PM CDTTSTM WND DMG1 S Salem, IATime estimated from radar. Shingles off roof with outdoor furniture blown over.
Mar 14, 7:37 PM CDTTSTM WND GST 632 W Nauvoo, IA
Mar 14, 7:45 PM CDTTSTM WND DMG1 Nnw Carthage, ILLarge pine tree down, lost power in town for approx 3 hrs. Time estimated from radar.
Mar 14, 7:45 PM CDTTSTM WND GST 743 N Washington, IASpotter reported a measured 74 mph wind gust north of Washington on G36.
Mar 14, 7:48 PM CDTTSTM WND GST 772 N Oakland Mills, IAWind equipment measurement.
Mar 14, 7:50 PM CDTTSTM WND GST 652 E Marengo, IA
Mar 14, 7:53 PM CDTTSTM WND DMG1 Nnw Noble, IATurkey house lost roof and blown onto the road and pulling on power lines/poles. Multiple poles down in the area of the turkey farm and along a line towards Brighton. Two power poles on fire. Time estimated.
Mar 14, 7:53 PM CDTTSTM WND DMGBrighton, IASpotter reporting power poles down in Brighton Iowa.
Mar 14, 7:55 PM CDTTSTM WND DMG3 N Washington, IADelayed report of a destroyed machine shed and cattle shed about a quarter of a mile apart. Both buildings were open to the south. The time of the event was estimated using radar and near by observation at the Washington AWOS (KAWG).
Mar 14, 7:55 PM CDTTSTM WND GST 671 S Washington Airport, IAAWOS station KAWG Washington Arpt.
Mar 14, 8:00 PM CDTTSTM WND GST 78Washington, IAMeasured at the Washington County EOC.
Mar 14, 8:01 PM CDTTSTM WND GST 751 Ene Burlington, IAMeasured on the riverfront and Main street.
Mar 14, 8:05 PM CDTTSTM WND GST 622 Nne Ainsworth, IA
Mar 14, 8:06 PM CDTTSTM WND GST 62Burlington Regional Air, IAASOS equipment.
Mar 14, 8:10 PM CDTTSTM WND DMGWest Point, ILDelayed report of photos of a destroyed machine shed with nearby broken power poles. Metal roofing blown across road to the northeast. Time of the event was estimated using radar.
Mar 14, 8:12 PM CDTTSTM WND GST 71Cedar Rapids Municipal, IAReport from the control tower.
Mar 14, 8:12 PM CDTTSTM WND GST 79Cedar Rapids Municipal, IACorrects previous tstm wnd gst report from cedar Rapids Municipal Airport. Report from the control tower.
Mar 14, 8:15 PM CDTTSTM WND GST 62Columbus City, IA
Mar 14, 8:15 PM CDTTSTM WND GST 704 Wsw Mount Union, IA
Mar 14, 8:21 PM CDTTSTM WND GST 771 W Kingston, IABranches down.
Mar 14, 8:31 PM CDTTSTM WND GST 814 Se Blandinsville, IL
Mar 14, 8:40 PM CDTTSTM WND GST 602 E Bald Bluff, ILCorrects time of occurrence for previous tstm wnd gst report from 2 E Bald Bluff. Estimated storm outflow gust.
Mar 14, 8:49 PM CDTTORNADO2 Ene Wilton, IAA fast moving EF-0 tornado begun on the Muscatine/Cedar counties line. Causing roof damage, tree damage and eventually damage to farm outbuildings. The tornado had wind speeds of 85 MPH and at its widest was 50 yards.
Mar 14, 8:52 PM CDTTSTM WND DMG3 Wsw Sunbury, IAStorm survey found sporadic damage associated with straight line winds through Sunbury. Winds were estimated to be 80-90 MPH.
Mar 14, 8:53 PM CDTTSTM WND GST 651 W Manchester, IA
Mar 14, 8:55 PM CDTTSTM WND GST 654 Sw Adair, ILPublic report of 60 to 70 MPH wind gusts. Some small branches reported down.
Mar 14, 8:56 PM CDTTSTM WND GST 602 E Bald Bluff, ILEstimated storm outflow gust.
Mar 14, 9:04 PM CDTTSTM WND DMGGerlaw, ILDelayed report and time estimated from radar. Steeple blown off a church.
Mar 14, 9:05 PM CDTTSTM WND DMGCentral City, IAA 12 foot tree uprooted.
Mar 14, 9:05 PM CDTTSTM WND DMGMacomb, ILSheriff department reported multiple powerlines down throughout the county.
Mar 14, 9:05 PM CDTTSTM WND GST 60Lowden, IA
Mar 14, 9:20 PM CDTTSTM WND DMGWilton, IAWindows broken out of a home along with a patio table blown off the porch.
Mar 14, 9:37 PM CDTTSTM WND DMGCharlotte, IATime estimated by radar. Report that part of a barn roof was ripped off by the thunderstorm winds.
Mar 14, 9:41 PM CDTTSTM WND GST 70Cambridge, IL
Mar 14, 9:47 PM CDTTSTM WND GST 753 Ene Clinton, IA
Mar 14, 9:51 PM CDTTSTM WND DMG1 Nnw Center Grove, IADelayed report and time estimated from radar. Large business sign down just south of the Pennsylvania Ave and JFK Road intersection.
Mar 14, 10:05 PM CDTTSTM WND DMGGeneseo, ILTwo power poles down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2251 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS83 KDVN 140731
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
231 AM CDT Fri Mar 14 2025

...Critical Fire Weather Conditions...

.The combination of strong southerly winds, low relative humidity,
and dry fuels will result in critical fire weather conditions
this afternoon and early evening before storms arrive. If a fire
were to start, it would likely spread quickly and be difficult to 
extinguish. As a result, any outdoor burning is not recommended.  

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141545-
/O.UPG.KDVN.FW.A.0001.250314T1800Z-250315T0100Z/
/O.NEW.KDVN.FW.W.0003.250314T1800Z-250315T0100Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
231 AM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN 
IOWA, FAR NORTHEAST MISSOURI, AND NORTHWEST AND WEST CENTRAL 
ILLINOIS...

The National Weather Service in Quad Cities has issued a Red Flag
Warning for Critical Fire Weather Conditions, which is in effect 
from 1 PM this afternoon to 8 PM CDT this evening. The Fire 
Weather Watch is no longer in effect.

* AFFECTED AREA...Jo Daviess, Stephenson, Carroll, Whiteside, 
  Scotland, Clark, Rock Island, Henry IL, Bureau, Putnam, Mercer,
  Henderson, Warren, Hancock, McDonough, Buchanan, Delaware, 
  Dubuque, Benton, Linn, Jones, Jackson, Iowa, Johnson, Cedar,
  Clinton, Muscatine, Scott, Keokuk, Washington, Louisa, Jefferson, 
  Henry IA, Des Moines, Van Buren and Lee.

* TIMING...From 1 PM this afternoon to 8 PM CDT this evening.

* WINDS...Southeast 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 30 percent.

* TEMPERATURES...Upper 70s and lower 80s. 

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
697 
WWUS83 KDVN 141549
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1049 AM CDT Fri Mar 14 2025

...Critical Fire Weather Conditions Expected This Afternoon and
Early Evening...

.The combination of strong southerly winds, low relative
humidity, and dry fuels will result in critical fire weather
conditions this afternoon and early evening before a line of
severe storms arrive. If a fire were to start, it would likely 
spread quickly and be difficult to extinguish. As a result, any 
outdoor burning is not recommended.

ILZ001-002-007-009-016>018-150100-
/O.EXT.KDVN.FW.W.0003.250314T1800Z-250315T0300Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
1049 AM CDT Fri Mar 14 2025

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN IOWA, FAR
NORTHEAST MISSOURI, AND NORTHWEST AND WEST CENTRAL ILLINOIS...

* AFFECTED AREA...Jo Daviess, Stephenson, Carroll, Whiteside, Henry
  IL, Bureau and Putnam.

* TIMING...Until 10 PM CDT this evening.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 35 percent.

* TEMPERATURES...Upper 70s and lower 80s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024>026-
034-035-MOZ009-010-150100-
/O.CON.KDVN.FW.W.0003.250314T1800Z-250315T0100Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1049 AM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN IOWA, FAR
NORTHEAST MISSOURI, AND NORTHWEST AND WEST CENTRAL ILLINOIS...

* AFFECTED AREA...Scotland, Clark, Rock Island, Mercer, Henderson,
  Warren, Hancock, McDonough, Buchanan, Delaware, Dubuque, Benton,
  Linn, Jones, Jackson, Iowa, Johnson, Cedar, Clinton, Muscatine,  
  Scott, Keokuk, Washington, Louisa, Jefferson, Henry IA, Des 
  Moines, Van Buren and Lee.

* TIMING...Until 8 PM CDT this evening.

* WINDS...Southeast 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 30 percent.

* TEMPERATURES...Upper 70s and lower 80s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

JTS
370 
WWUS83 KDVN 150057
RFWDVN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Quad Cities IA IL
757 PM CDT Fri Mar 14 2025

...Critical Fire Weather Conditions In Illinois This Evening...

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024>026-
034-035-MOZ009-010-150200-
/O.EXP.KDVN.FW.W.0003.000000T0000Z-250315T0100Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
757 PM CDT Fri Mar 14 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN IOWA, FAR NORTHEAST
MISSOURI, AND NORTHWEST AND WEST CENTRAL ILLINOIS...

Incoming rainfall and increasing humidity will leading to
improving fire weather conditions, therefore the Red Flag Warning
will be allowed to expire at 8PM.

$$

ILZ001-002-007-009-016>018-150300-
/O.CON.KDVN.FW.W.0003.000000T0000Z-250315T0300Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
757 PM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR EASTERN IOWA,
FAR NORTHEAST MISSOURI, AND NORTHWEST AND WEST CENTRAL ILLINOIS...

* AFFECTED AREA...Fire Weather Zone 001 Jo Daviess, Fire Weather 
  Zone 002 Stephenson, Fire Weather Zone 007 Carroll, Fire 
  Weather Zone 009 Whiteside, Fire Weather Zone 016 Henry IL, 
  Fire Weather Zone 017 Bureau and Fire Weather Zone 018 Putnam.

* TIMING...Until 10 PM CDT this evening.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 35 percent.

* TEMPERATURES...Upper 70s and lower 80s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

12

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Mar 13, 11:44 PM CDT, 2 hours 47 minutes earlier. Its key messages:

  • Windy conditions on Friday with gusts up to 50 MPH(Wind Advisory in effect).
  • Warm temperatures and windy conditions will lead to critical fire weather conditions across the area and a Fire Weather Watch is also in effect.
  • Late Friday afternoon and especially Friday evening, severe thunderstorms are expected. Damaging winds up to 80 mph and a few tornadoes are the primary threats. The Storm Prediction Center has an Enhanced to Moderate Risk (level 3/4 out of 5) across the area.
  • Strong winds are possible again on Saturday.
  • It will be blustery and colder Sunday with a warmup for Monday and Tuesday.
Area forecast discussion, Mar 13, 11:44 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1144 PM CDT Thu Mar 13 2025

...Updated for 06z Aviation...

.KEY MESSAGES...

- Windy conditions on Friday with gusts up to 50 MPH(Wind
  Advisory in effect).

- Warm temperatures and windy conditions will lead to critical
  fire weather conditions across the area and a Fire Weather
  Watch is also in effect.

- Late Friday afternoon and especially Friday evening, severe
  thunderstorms are expected. Damaging winds up to 80 mph and a
  few tornadoes are the primary threats. The Storm Prediction
  Center has an Enhanced to Moderate Risk (level 3/4 out of 5)
  across the area.

- Strong winds are possible again on Saturday.

- It will be blustery and colder Sunday with a warmup for Monday
  and Tuesday.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 302 PM CDT Thu Mar 13 2025

A deep trough is forecast to move from the Rocky Mountains tonight
and into the Plains during the day on Friday. A jet streak rounding
the base of the trough will lead to a rapidly deepening 500 MB
closed low as it rapidly lifts northeastward through the day and it
moves into southern Minnesota by 12 UTC on Saturday. The surface low
will follow a nearly identical storm track. The pressure gradient
will tighten through the day leading to an increase in winds across
the area.

Near Record Temperatures/Winds/Fire Weather:

Eastern Iowa, northwest Illinois and far northeast Missouri will be
in the warm sector with this storm system through the day on Friday.
High temperatures will be in the mid 70s along the Highway 20
corridor to the lower 80s along and south of of a Fairfield to
Galesburg line. These are near record high temperatures for this
date (see the Climate section below for more).

The wind and fire weather concerns are closely tied together. There
is a wind advisory from 1 PM Friday to 1 AM Saturday and a Fire
Weather Watch from 1 PM Friday to 8 PM Friday. The wind field will
steadily intensify through the day on Friday with a peak on Friday
night. 850 MB winds will be near 40 knots through 18 UTC but cool
morning temperatures will limit the gust potential. After 18 UTC
winds will rapidly increase after that with gusts over 40 MPH
through the afternoon. Winds at the top of the mixed layer by 00 UTC
on Saturday are in the 55 to 60 knots time frame with slightly
stronger winds during the evening hours with conceptual pattern of a
possible "sting jet". HREF guidance was showing a 70% chance of wind
gusts over 50 MPH late Friday afternoon and into the evening.  The
current advisory still looks to be on track but this may need to be
upgraded to a warning in later shifts as winds strengthen on Friday
into Friday night.

Models have been showing deeper mix and rapidly lowering relative
humidities during the afternoon. The HRRR appears to be an extreme
outlier with relative humidity's dropping into the 20s. For dew
points decided to do a blend of high resolution guidance to better
account for the potential for lower relative humidities. For these
reasons and very strong winds have decided to issue a Fire Weather
Watch for the entire forecast for Friday afternoon and early
evening.

Severe  Potential:

Little has changed with the severe weather potential for Friday. The
background kinematic fields are very strong with gradient winds near
severe wind criteria during the evening hours. Intense deep layer
ascent is forecast to overspread the area in the 21 to 00 UTC time
frame Friday into Friday night. This will lead to storms developing
and moving into the area during this time frame. There continues to
be differences between the forecast models on the timing but the
best timing for severe thunderstorms moving into the area in the 5
PM to 11 PM timeframe. Based on forecast soundings, thunderstorms
may be able to tap into 70 knot winds higher up in the sounding
profiles via downdrafts and cold pool intensification. Soundings
have also been showing an inverted-V profile further increasing the
idea of damaging straighltline winds across the area.

There is the potential for embedded tornadoes as this line of storms
moves across the area with such strong 0 to 3 km shear increasing to
50 to 70 knots in the 00 to 03 UTC timeframe. Hodographs show strong
cyclonic curvature but lower dewpoints and the inverted V soundings
raising the LCL heights through the event. However model soundings
do show some lowering of the LCLs as the line approaches. The
tornado threat will be maximized where the 0 to 3 km shear vectors
are perpendicular to the orientation of the squall line, although
the magnitude is so strong it will be possible throughout the line.
So tornadoes are a threat but secondary, or lower confidence, to the
straighltline winds. Also, these storms will be moving very fast to
the northeast at speeds near 60 MPH. These will lead to conditions
deteriorating quickly. This may also lead to a narrow window for
severe as small as 3 to 4 hours as these storms move across the
area.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 302 PM CDT Thu Mar 13 2025

The 500 MB low will remain in the Upper Midwest into Sunday morning.
Temperatures will be significantly colder on Saturday with high
temperatures in the area in the 50s. Additionally. winds on Saturday
morning will be very strong with gusts approaching 50 MPH favored
especially in our northwest Illinois counties. We will continue to
monitor this for a wind headline, including possibly a warning, but
wanted to keep the headlines simple through Friday night with
everything going on in the Short term portion of the forecast.

Saturday night, as the closed low beings to move eastward into
Michigan, a deformation band of precipitation is forecast to move
across the area. If precipitation occurs, it will start as rain but
changeover to snow during Saturday evening. Precipitation is
expected to come to an end prior to daybreak Sunday. Low
temperatures on Sunday morning will be in the 20s to lower 30s.
Temperatures have warmed slight on Sunday with highs in the mid 40s
to lower 50s. Sunday will be breezy with gusts up to 30 MPH.

After Sunday, a gradual warm up will occur as high pressure builds
into the Plains once again. Another trough is forecast to move into
the Plains next week but there continues to be about a 24 hour
difference so there is the potential for precipitation Tuesday night
into Thursday.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1140 PM CDT Thu Mar 13 2025

VFR conditions expected into Friday afternoon. LLWS remains in for
the overnight with ESE surface winds 8-12 kt and winds from SSE
ramping up to around 40 kt. The LLWS will abate by 14z as surface
winds increase with mixing. Elevated moisture advection and
instability ahead of a lifting warm front will bring a slight
chance (20%) for a stray shower or weak storm after 08z through
12z mainly north of I-80. Friday afternoon into early evening
will feature windy conditions, with gusts to at least 40 kt and
potentially higher with 00z HREF giving 50-70% probabilities for
gusts to 45 kt especially along and south of I-80 ahead of a very
deep low pressure system. This will serve as the focus for a line
of strong to severe storms sweeping through the TAF sites Friday
evening with the primary threat for wind gusts being 50-65+ kt.

&&

.CLIMATE...
Issued at 348 AM CDT Thu Mar 13 2025

Record highs March 13

Burlington.....77 in 2007 and previous years
Cedar Rapids...74 in 2007
Dubuque........71 in 2007
Moline.........77 in 2007

Record highs March 14

Burlington.....79 in 2012
Cedar Rapids...75 in 2012 and previous years
Dubuque........75 in 2012
Moline.........78 in 2012

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Fire Weather Watch from Friday afternoon through Friday
     evening for IAZ040>042-051>054-063>068-076>078-087>089-
     098-099.
     Wind Advisory from 1 PM Friday to 1 AM CDT Saturday for
     IAZ040>042-051>054-063>068-076>078-087>089-098-099.
IL...Fire Weather Watch from Friday afternoon through Friday
     evening for ILZ001-002-007-009-015>018-024>026-034-035.
     Wind Advisory from 1 PM Friday to 1 AM CDT Saturday for ILZ001-
     002-007-009-015>018-024>026-034-035.
MO...Fire Weather Watch from Friday afternoon through Friday
     evening for MOZ009-010.
     Wind Advisory from 1 PM Friday to 1 AM CDT Saturday for MOZ009-
     010.

&&

SHORT TERM...Cousins
LONG TERM...Cousins
AVIATION...McClure
CLIMATE...McClure
Hazardous weather outlook, Mar 13, 7:12 PM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
712 PM CDT Thu Mar 13 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
712 PM CDT Thu Mar 13 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Wind Advisory remains in effect for Friday afternoon and
evening, as southerly winds are expected to gust between 40 to 50
mph. These strong winds combined with warm temperatures will also
lead to critical fire danger. Any fires would have the potential
to spread quickly in these conditions, and therefore outdoor
burning is strongly discouraged. A Fire Weather Watch remains in
effect for Friday afternoon and evening.

A line of severe thunderstorms is likely to move quickly northeast
across the Outlook area between 5 pm and 11 pm on Friday. The
primary threats are damaging winds, potentially in excess of 70
mph, and a few tornadoes. Large hail is also possible. The Storm
Prediction Center has placed much of the area in a level 3 or level
4 severe risk, out of 5.

Another round of strong winds is likely late Friday night through
Saturday morning, with gusts of 40 to 50 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 6:49 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNBenton, Iowa, Jefferson, Keokuk, Washington56 min

Nearby

Red Flag Warnings in Iowa, 2025Red Flag Warnings in Illinois, 2025Red Flag Warnings in Missouri, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.